Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 30, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 27, 2004, 1:05 AM EDT for Pulaski County, Rockcastle County, Kentucky. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2004, 1:05 AM EDT (05:05 UTC)
- Expired
- May 27, 2004, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 114 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:00 AM EDT | FLASH FLOOD | 10 E Somerset, KY | COUNTY 911 DISPATCH REPORTED A FOOT OF WATER OVER HIGHWAY 461. |
| May 27, 3:00 AM EDT | FLASH FLOOD | Brodhead, KY | ONGOING FLASH FLOODING. NUMEROUS ROADS IN BRODHEAD CLOSED DUE TO FLOODING INCLUDING HWY 1326 1/2 MILE NORTH OF TOWN AND US RTE 150 TWO MILES EAST OF TOWN. |
| May 27, 3:00 AM EDT | FLASH FLOOD | N Somerset, KY | WATER FLOWING OVER HWY 39 NORTH OF SOMERSET. REPORTED BY STATE POLICE. |
| May 27, 3:15 AM EDT | FLASH FLOOD | Brodhead, KY | COUNTY 911 DISPATCH REPORTED ONE RESIDENCE HAD TO BE EVACUATED DUE TO FLOODING. |
| May 27, 4:10 AM EDT | FLASH FLOOD | Conway, KY | COUNTY DISPATCH REPORTED HIGHWAY 25 NEAR CONWAY WAS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.1 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 270512
FFWJKL
KYC199-203-270800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
105 AM EDT THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROCKCASTLE COUNTY IN KENTUCKY.
PULASKI COUNTY IN KENTUCKY.
* UNTIL 400 AM EDT.
* AT 100 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY
RAIN FROM 22 MILES EAST OF CAMPBELLSVILLE TO 8 MILES SOUTHWEST OF
MCKEE...MOVING EAST AT 40 MPH.
* SOME CITIES INCLUDED ARE...
MOUNT VERNON.
BRODHEAD.
SHOPVILLE.
SCIENCE HILL.
SOMERSET.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. MOVE TO HIGHER GROUND. LEAVE
AREAS SUBJECT TO FLOODING WHEN WATER STARTS TO RISE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATER BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 3735 8460 3749 8444 3754 8431 3734 8413
3698 8435 3689 8458 3701 8477 3712 8491
$$
OUDEMAN1 follow-up statement
000
WGUS73 KJKL 270644
FFSJKL
KYC199-203-270800-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
238 AM EDT THU MAY 27 2004
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR...
ROCKCASTLE COUNTY
PULASKI COUNTY
* UNTIL 400 AM EDT
* MODERATE RAIN CONTINUES AFFECTING CITIES SUCH AS MOUNT
VERNON AND SOMERSET.
AT 238 AM...DISPATCH REPORTED THAT HIGHWAY 1247...2 MILES NORTH OF
SOMERSET WAS HALF COVERED WITH FIVE INCHES OF FLOWING WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. MOVE TO HIGHER GROUND. LEAVE
AREAS SUBJECT TO FLOODING WHEN WATER STARTS TO RISE.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT
AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN JACKSON.
LAT...LON 3707 8496 3688 8462 3697 8439 3727 8425
3733 8416 3755 8424 3748 8444
$$
OUDEMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:07 PM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, May 26, 7:07 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 707 PM EDT WED MAY 26 2004 .DISCUSSION... LARGE MCS PRESENTLY EXITING THE CWA. THE OFFICE RECEIVED SEVERAL REPORTS OF WIND DAMAGE...HAIL AND 3 POSSIBLE REPORTS OF TORNADOES. MODELS ARE IN GOOD AGREEMENT FOR THE NEAR TERM. BOUNDARY WILL REMAIN IN THE AREA THROUGH FRIDAY...AND WITH THUNDERSTORMS FIRING UP AGAIN IN THE WESTERN PORTIONS OF THE STATE AND MOST OF THE AREA SATURATED ...HAVE ELECTED TO GO WITH A FLOOD WATCH THROUGH 8 PM THURSDAY. FOR TEMPS STAYED CLOSE TO MAV NUMBERS AND PREVIOUS FORECAST. FOR THE EXTENDED...MODELS ARE IN GOOD AGREEMENT. TEMPERATURES WILL WARM AND POPS WILL BE MORE OF A DIURNAL NATURE AS AMPLIFIED PATTERN MOVES OVER THE AREA. THE UPPER LEVEL RIDGE WEAKENS AND MOVES EAST ON LATE MONDAY...AS A COLD FRONT PUSHES THROUGH THE AREA. FORECAST WAS IN GOOD SHAPE ONLY MADE SOME MINOR TWEAKS. TEMPERATURES WILL BE SLIGHTLY COOLER ONCE THE FRONT PASSES. STAYED CLOSE TO MEX NUMBERS ONCE AGAIN FOR TEMPS. && .PREV DISCUSSIONS... 1255 PM EDT WED MAY 26 2004 ANOTHER UPDATE TO ADD RECENTLY ISSUED SEVERE THUNDERSTORM WATCH. INCLUDES WESTERN HALF OF CWA. NEW BREAKUP NECESSARY TO ACCOMMODATE WATCH. NO ADDITIONAL CHANGES. && 1220 PM EDT WED MAY 26 2004 LOW LEVEL CONVERGENCE SOUTH OF FRONTAL BOUNDARY DRAPED ACROSS OH RIVER IS FOCUS FOR SOME EARLY MORNING SHOWER ACTIVITY ACROSS FA. LARGE CONVECTIVE COMPLEX UPSTREAM IN SOUTHERN IL AND IN COVERED BY SPC WATCH LOOKS TO EVENTUALLY HAVE ITS SIGHTS ON ERN KY...IN PARTICULAR OUR NORTHERN COUNTIES. ISOLATED SEVERE THUNDERSTORMS DEFINITELY POSSIBLE. FAIRLY DEEP MOISTURE...WITH PRECIPITABLE WATER AROUND AN INCH AN A HALF THROUGH THURSDAY AFTERNOON AND EVENING. HEAVY RAINERS ARE HIGHLY LIKELY WITH FLASH FLOODING A CONCERN FOR LATER THIS EVENING INTO THURSDAY. WILL LIKELY ISSUE FLOOD WATCH BEFORE AFTERNOON PACKAGE IS OUT. UPDATE ALREADY OUT TO LOWER TEMPERATURES ALL ZONES A TAD AND REDUCE WIND SPEEDS. REST OF PACKAGE LOOKS GOOD. && 615 AM EDT WED MAY 26 2004 09Z SFC ANALYSIS SHOWS A WASHED OUT FRONT LYING THROUGH THE OHIO VALLEY FROM NEAR STL UP TO CLE. CLOSER TO HOME...A CLUSTER OF THUNDERSTORMS HAVE LEFT BEHIND ANOTHER BOUNDARY BETWEEN THE RAIN COOLED AIR OF EAST KENTUCKY AND THE WARMER UNTAPPED ENVIRONMENT OF EAST TENNESSEE. ON SATELLITE...THE CLOUDS ARE WARMING AND DISSIPATING FROM THAT LAST STORM CLUSTER NOW EAST OF KENTUCKY. ADDITIONAL CLOUDS ARE FOUND THROUGHOUT THE AREA SOUTH OF THE FRONT. THE REGIONAL RADAR HAS SETTLED DOWN RECENTLY WITH JUST A FEW STRAY SHOWERS FOUND ROLLING THROUGH THE LOWER OHIO VALLEY AND NEAR JKL. THE MODELS ARE IN GOOD AGREEMENT WITH THE LONG WAVE PATTERN OF A DEEP TROUGH OVER CENTRAL CANADA AND A RIDGE OVER THE GULF COAST STATES. THEY KEEP FAST FLOW FUNNELING THROUGH THE OHIO VALLEY THROUGH 48 HOURS WITH MINOR WAVES RACING PAST KENTUCKY EVERY 12 HOURS OR SO. THESE WILL BE ACCOMPANIED BY SIGNIFICANT JET STREAKS THAT WILL ENCOURAGE DIVERGENCE ALOFT AS THEY PASS EAST KENTUCKY... TIMED FOR LATE AT NIGHT THE NEXT 48 TO 60 HOURS. THEN RIDGING BEGINS TO PUSH THROUGH THE NORTHERN PLAINS IN RESPONSE TO A TROUGH COMING ASHORE IN THE PACIFIC NORTHWEST. THIS RIDGE WILL EVENTUALLY MAKE IT FAR ENOUGH EAST TO AFFECT KENTUCKY OVER THE WEEKEND. HOWEVER... BEFORE IT CAN EXERT TOO MUCH INFLUENCE A SHORTWAVE TROUGH SNEAKS OUT OF THE DESERT SOUTHWEST TARGETING KENTUCKY EARLY SATURDAY. RIDGING OF ONE FORM OR ANOTHER WILL BE IN CHARGE OF THE PATTERN ALOFT INTO THE START OF THE NEW WORK WEEK. SENSIBLE WEATHER WILL FEATURE A CONTINUATION OF AN UNSETTLED PATTERN FOR THE SOUTHERN OHIO VALLEY AS CLUSTERS OF SHOWERS AND THUNDERSTORMS PERIODICALLY ROLL THROUGH. THESE WILL BE FEED BY FAVORABLE DAYTIME SFC HEATING...PLENTY OF MOISTURE...WITH PWS TO AN INCH AND THREE QUARTERS...AND OCCASIONAL UPPER LEVEL SUPPORT. LAST EVENINGS RAINS MANAGED TO SPLIT THE CWA WITH THE NORTH HIT FIRST AND LATER THE SOUTH. THIS WILL SURELY LOWER OUR FLASH FLOOD GUIDANCE WITH ANY TRAINING STORMS PROVIDING THE POTENTIAL FOR FLASH FLOOD PROBLEMS TODAY. HOWEVER...WILL NOT HOIST A FFA SINCE AM NOT EXPECTING SIGNIFICANT RAINS UNTIL MID TO LATE AFTERNOON WHICH WILL LET ENOUGH TIME PASS FOR THE GROUND TO RECOVER SOMEWHAT. AM MORE CONCERNED ABOUT THE FLOOD POTENTIAL TONIGHT WITH MORE UPPER LEVEL SUPPORT AROUND AND LIKELY...LESS OF A BREATHING ROOM BETWEEN SYSTEMS. DAY SHIFT WILL NEED TO ASSESS THIS SITUATION BASED ON THE AFTERNOON RADAR AND MODEL TRENDS FOR A POSSIBLE FFA TONIGHT INTO THURSDAY. ORIGINAL THOUGHTS ON THE FRONT/S MOVEMENT FROM 24 HOURS AGO WILL NEED TO BE REVISED FOR MORE FOOT DRAGGING THROUGH SOUTHEAST KENTUCKY THURSDAY NIGHT AS A JET STREAK ENCOURAGES STORM DEVELOPMENT TOWARD FRIDAY MORNING. THE WEEKEND STILL LOOKS RELATIVELY CALMER THANKS TO THE UPPER RIDGE BUILDING IN...THOUGH THE FRONT DOES PUSH BACK NORTH. MOS TEMPS THROUGH THE PERIOD WERE SIMILAR...BUT DID NOT ALLOW FOR LOWS TO DROP ENOUGH IN THE COLD POOL RAINS LIKELY TO FORM BEHIND ANY ORGANIZED THUNDERSTORMS THAT DEVELOP. ALSO WENT WITH A WARMER BLEND OF THE MET AND MAV NUMBERS FOR HIGHS FRIDAY. FOR POPS...DID NOT DEVIATE TOO FAR FROM THE MODERATELY HIGH GFS MAV NUMBERS. AS FOR IFPS/GRIDS...PERFORMED MY USUAL POPULATION FROM THE MESOETA FOR TEMPS...WINDS AND DEWPOINTS THROUGH 60 HOURS. HAD TO ADJUST THE MAXES SIGNIFICANTLY TODAY AS THE RAW MET NUMBERS WERE OVERPLAYING THE COOLING EFFECT OF ITS FORECASTED SHOWERS AND THUNDERSTORMS... THEY LOOKED BETTER FOR THURSDAY FOR HIGHS. FOR LOWS...AGAIN TOOK TEMPS DOWN TO ALLOW FOR SOME RAIN COOLED MINS TONIGHT AND ALSO THURSDAY NIGHT. THE REST OF THE FORECAST WAS IN GREAT SHAPE... JUST NUDGED IT ONE WAY OR ANOTHER TO BETTER MATCH THE LATEST FORECAST THOUGHTS INCLUDING MODEL...HPC AND NDFD CONSENSUS. && 1144 PM EDT TUE MAY 25 2004 QUICK UPDATE TO REMOVE SEVERE TSRA WATCH. RAIN SHIELD MOVING IN AND LOOKS LIKE WIDESPREAD COVERAGE SO UPPED THE POPS TO CATEGORICAL. ALSO ADDED CHC +RA AS THIS PCPN HAS A HISTORY ACROSS CNTRL KY. TEMPS LOOK ON TRACK WITH DWPTS RUNNING IN THE LOWER TO MID 60S AND SHOULD SEE SOME RAIN COOLING. ONLY THING NOT ADDED TO THIS FCST IS FOG AND FEELING IS THAT THE RAIN WILL KEEP THE AIR WASHED OF NUCLEI SMALL ENUFF FOR FOG. STILL THERE MAY BE PATCHES OF FOG NEAR BODIES OF WATER. && 744 PM EDT TUE MAY 25 2004 CURRENTLY AWAITING EXACT TRAJECTORY OF LARGE MCS THAT HAS DEVELOPED OFF TO THE WEST OVER THE PAST FEW HOURS. CELLS HAVE FIRED ALONG A BOUNDARY EXTENDED ALONG THE OHIO RIVER AND EASTWARD AND HAVE PULSED TO SEVERE LIMITS ALONG OUR EXTREME NORTHERN COUNTIES. VERY UNSTABLE AIRMASS IN PLACE ACROSS THE CWA...WILL BE GOOD FUEL FOR MCS. HAVE SEVERE WORDING FOR WINDS AND HAIL...WITH ISOLATED FLASH FLOODING ALSO A POSSIBILITY WITH WEAKER GUIDANCE VALUES STILL IN PLACE. FRONTAL BOUNDARY TO SAG SOUTH TOMORROW WITH UPPER LEVEL SUPPORT ON THE INCREASE AS WELL. SEVERE THREAT REMAINS A POSSIBILITY...HOWEVER EXPECT A LOT OF CLOUD COVER TO LIMIT INSTABILITY TOMORROW...SO HAVE NOT CONTINUED TO MENTION THREATS IN THE ZONE WORDING AND LET THE HWO HANDLE. ALSO THOUGHT ABOUT ISSUING A FLOOD WATCH FOR WEDNESDAY INTO THURSDAY...WITH MCS OVERNIGHT PRIMING US FOR EVEN WEAKER TOLERANCES...BUT WITH SUCH DIFFERENCES AMONGST THE MODELS HANDLING MCS ACTIVITY AND SURROUNDING OFFICE CONSENSUS...HAVE HELD OFF FOR NOW. ETA SEEMS TO PAINT THE WORST PICTURE...WITH FRONTAL BOUNDARY SAGGING SOUTH ACROSS US AND STALLING FOR 24 HOURS. DIVERGENCE ALOFT AND WAVES ALONG THE FRONT SPELL MULTIPLE ROUNDS OF MODERATE TO HEAVY PRECIPITATION. GFS ON THE OTHER HAND HOLDS FRONTAL INTERACTION BACK UNTIL WEDNESDAY NIGHT...BRINGING HEAVIER ORGANIZED PRECIP THROUGH LATE WEDNESDAY NIGHT INTO THURSDAY. HAVE SPLIT THE DIFFERENCE IN POPS...HOLDING CLOSER TO PERSISTENCE FORECAST. FRONT FINALLY PUSHES SOUTH OF THE REGION ON FRI...THEN RETURNS NORTH AS A WARM FRONT LATE SATURDAY INTO SUNDAY MORNING. SUNDAY-TUESDAY...WENT WITH THE GFS FOR THE EXTENDED. A HIGHLY AMPLIFIED PATTERN WILL BE IN PLACE...WITH THE LW TROF OVER THE CENTRAL PLAINS AND THE LW RIDGE OVER THE EASTERN US...ALLOWING WARMER TEMPS AND INCREASING LOW LEVEL MOISTURE FOR THE END OF THE EXTENDED. MODELS TRY TO BRING A COLD FRONT INTO THE AREA TUESDAY. PREVIOUS FORECAST WAS IN GOOD SHAPE...SO ONLY MADE A FEW TWEAKS. && .JKL WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR THE ENTIRE CWA THROUGH 8 PM THURSDAY. && 25
Hazardous weather outlook, May 26, 5:02 AM EDT, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 502 AM EDT WED MAY 26 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271100- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- 502 AM EDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. YET ANOTHER IN A SERIES OF LARGE CLUSTERS OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AND INVADE EASTERN KENTUCKY LATER TODAY. THE STRONGEST THUNDERSTORMS COULD CONTAIN DAMAGING WINDS AND HAIL. IN ADDITION...ISOLATED FLASH FLOODING WILL ALSO BE A THREAT FROM MULTIPLE STORMS MOVING REPEATEDLY OVER THE SAME LOCATIONS. DUE TO THE ORGANIZED NATURE OF THESE STORMS...THE THREAT WILL LAST WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ORGANIZED...STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AS A FRONT DROPS BACK THROUGH THE AREA. FOR THE REST OF THE FORECAST...THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS FRIDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN STORM REPORTS TO THE NATIONAL WEATHER SERVICE. GREIF
In the hours before
Local storm report, May 26, 7:56 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 11 WNW BARBOURVILLE 36.93N 84.07W
05/26/2004 KNOX KY AMATEUR RADIO
TREES DOWNED.
&&
SBHLocal storm report, May 26, 8:37 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
837 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 NE BOURBON FURNACE 38.16N 83.70W
05/26/2004 0.75 INCH BATH KY TRAINED SPOTTER
&&
JMLocal storm report, May 26, 9:22 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
922 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 N PARTRIDGE 37.04N 82.90W
05/26/2004 LETCHER KY FIRE DEPT/RESCUE
TREES WERE REPORTED DOWN ACROSS HIGHWAY 119
&&
JMLocal storm report, May 26, 10:00 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG CUMBERLAND 36.98N 82.99W
05/26/2004 HARLAN KY PUBLIC
SEVERAL TREES DOWN. POWER POLE SNAPPED IN HALF.
0500 PM TSTM WND DMG BENHAM 36.96N 82.95W
05/26/2004 HARLAN KY PUBLIC
SEVERAL TREES DOWN.
0500 PM TSTM WND DMG LYNCH 36.96N 82.91W
05/26/2004 HARLAN KY PUBLIC
SEVERAL TREES DOWN.
&&
RAYLocal storm report, May 26, 10:01 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1001 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG COLDIRON 36.83N 83.45W
05/26/2004 HARLAN KY EMERGENCY MNGR
TREES DOWN. ONE TREE FELL INTO A HOUSE AND DESTROYED IT.
POWER LINES DOWN.
&&
RAYLocal storm report, May 27, 12:16 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR COUNTY
NATIONAL WEATHER SERVICE JACKSON KY
1216 AM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG TUTTLE 37.46N 85.90W
05/26/2004 LAUREL KY PUBLIC
NUMEROUS TREES AND LARGE LIMBS DOWN ON HIGHWAY 1810 OFF
OF HIGHWAY 229 IN TUTTLE.
&&
RAYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:36 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 39 min |
| May 27, 1:42 AM EDT | Tornado Warning | JKL | Pulaski | 33 min |
| May 27, 2:11 AM EDT | Flash Flood Warning | JKL | Clay, Laurel | 3 hr |
| May 27, 2:13 AM EDT | Severe Thunderstorm Warning | JKL | Laurel | 47 min |
| May 27, 2:33 AM EDT | Tornado Warning | JKL | Knox, Laurel | 42 min |
| May 27, 2:35 AM EDT | Severe Thunderstorm Warning | JKL | Whitley | 40 min |
| May 27, 3:00 AM EDT | Severe Thunderstorm Warning | JKL | Bell | 45 min |
| May 27, 3:14 AM EDT | Tornado Warning | JKL | Bell | 31 min |
| May 27, 3:40 AM EDT | Flash Flood Warning | JKL | Letcher, Perry | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.